Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Hepitis A positive and low bilirubin. Stomach ache and fever after eating oily fish. What's wrong?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hi I have a hepitis A positive and my bilirubin level was 5.7 on 10th. After one week bilirubin level went down to 5.2 which was yesterday. I had a salmon fish yesterday in my dinner and today for Lunch. My stomech started hurting after hours and I had a chill with it. I have no gas pain right now but have fever. Is it something to worry about? My doctor did not changed my diet. Is it because I had oily fish for meal or I have bile stone. Please answer my question I would appriciate it. I had a abdominal ultrasounds on Friday 7th with blood work and my physician said its hepatitis A and said I did not have bile stone.
Posted Fri, 4 Jan 2013 in Liver and Gall Bladder
Answered by Dr. Das Arindam 49 minutes later
Thank you for posting a query.

Firstly, the bilirubin level of 5.2 is not okay to have oily fish. Your body cannot tolerate this right now. In hepatitis A it is common to have fever. So, it is just a part of the disease. You can take paracetamol group of drug along with pantoprazole group of drug right now to get relief from fever and stomach ache.

But this is not due to bile stone. The condition is definitely due to the fish meal.

Most importantly, be strict about the diet. It is really important. If you take oily meals more, then your recovery will be delayed.

So, consult with your treating doctor for the drugs mentioned above.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor